Alert archive / Illinois / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 20, 2014, 5:06 PM CST for 9 counties in Illinois. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 20, 2014, 5:06 PM CST (23:06 UTC)
- Expired
- Feb 20, 2014, 6:00 PM CST
- In force
- 54 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Clark County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Shelby County, IL
The radar
The Evansville,IN radar (KVWX), 126 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 20, 5:11 PM CST | TSTM WND DMG | Neoga, IL | SHINGLES BLOWN OFF OF ROOFS OF SEVERAL BUILDINGS...DAMAGE TO A GRAIN ELEVATOR AND FERTILIZER PLANT...DAMAGE TO NUMEROUS MACHINE SHEDS. |
| Feb 20, 5:15 PM CST | TSTM WND DMG | 5 W Toledo, IL | A LARGE SHED DAMAGED...GRAIN BINS DESTROYED AND SHINGLES TORN OFF THE ROOF OF A HOUSE. |
| Feb 20, 5:22 PM CST | TSTM WND DMG | 3 N Toledo, IL | GRAIN ELEVATOR DAMAGED. |
| Feb 20, 5:38 PM CST | FUNNEL CLOUD | 3 W Chrisman, IL | |
| Feb 20, 5:43 PM CST | TSTM WND DMG | 4 W Redmon, IL | ROAD SIGN BLOWN DOWN AT INTERSECTION OF RT. 49 AND RT. 133. |
| Feb 20, 5:43 PM CST | TORNADO | 3 Wsw Chrisman, IL | TORNADO ON THE GROUND FOR ABOUT 2 MILES. ABOUT 75 YARDS WIDE. NO DAMAGE REPORTED AT THIS TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 20, 4:45 PM CST | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 582 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
316
WUUS53 KILX 202306
SVRILX
ILC023-029-033-035-041-045-049-079-173-210000-
/O.NEW.KILX.SV.W.0006.140220T2306Z-140221T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CST THU FEB 20 2014
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL ILLINOIS...
COLES COUNTY IN EAST CENTRAL ILLINOIS...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
EASTERN DOUGLAS COUNTY IN EAST CENTRAL ILLINOIS...
EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
NORTHERN JASPER COUNTY IN SOUTHEAST ILLINOIS...
SOUTHEASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
* UNTIL 600 PM CST
* AT 505 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CAMARGO TO EDGEWOOD...AND MOVING EAST AT 75 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CHARLESTON...TOLEDO...NEWTON...PARIS...MARSHALL...HINDSBORO...
MONTROSE...JANESVILLE...DIETERICH...RARDIN...NEWMAN...OAKLAND...
JEWETT...WHEELER...BROCTON...ASHMORE...GREENUP...HUME...WESTFIELD
AND HIDALGO.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 145 AND 206.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 83 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3933 8758 3931 8760 3921 8757 3914 8765
3905 8757 3892 8871 3892 8879 3988 8818
3987 8756 3988 8758 3988 8753 3935 8752
TIME...MOT...LOC 2306Z 257DEG 63KT 3982 8811 3894 8856
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BARKER1 follow-up statement
781
WWUS53 KILX 202353
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
553 PM CST THU FEB 20 2014
ILC041-049-173-210003-
/O.CAN.KILX.SV.W.0006.000000T0000Z-140221T0000Z/
SHELBY IL-DOUGLAS IL-EFFINGHAM IL-
553 PM CST THU FEB 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR EFFINGHAM...EASTERN DOUGLAS
AND SOUTHEASTERN SHELBY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3931 8760 3921 8757 3914 8765 3905 8757
3898 8821 3987 8785 3988 8753 3936 8752
TIME...MOT...LOC 2353Z 255DEG 56KT 3964 8753 3904 8804
$$
ILC023-029-033-035-045-079-210000-
/O.CON.KILX.SV.W.0006.000000T0000Z-140221T0000Z/
JASPER IL-CLARK IL-COLES IL-CRAWFORD IL-CUMBERLAND IL-EDGAR IL-
553 PM CST THU FEB 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDGAR...
EASTERN CUMBERLAND...NORTHERN CRAWFORD...SOUTHEASTERN COLES...CLARK
AND NORTHEASTERN JASPER COUNTIES UNTIL 600 PM CST...
AT 549 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VERMILION TO NEWTON...AND MOVING EAST AT 65 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
MARSHALL...DENNISON...ANNAPOLIS...EATON...WEST UNION...HUTSONVILLE...
HUNT CITY...LINCOLN TRAIL STATE PARK...ORANGE...DARWIN...WEST YORK...
YORK AND TRIMBLE.
INTERSTATE 70 BETWEEN MILE MARKERS 120 AND 154.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.
&&
LAT...LON 3931 8760 3921 8757 3914 8765 3905 8757
3898 8821 3987 8785 3988 8753 3936 8752
TIME...MOT...LOC 2353Z 255DEG 56KT 3964 8753 3904 8804
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
BARKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 20, 3:22 PM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Feb 20, 3:22 PM CST, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 322 PM CST Thu Feb 20 2014 .DISCUSSION... ISSUED 320 PM CST Thu Feb 20 2014 Short term issues revolve around a rapidly deepening low pressure system passing across far NW IL this afternoon, with a cold front racing across IL and into Indiana by 7 pm. Severe weather potential will progress east along and south of the warm front. Areas of very dense fog should dissipate behind the cold front as well. Very strong winds will develop as pressure rises reach 12mb per 3 hours. Wind speeds of 30-40 mph and gusts over 55 mph will develop shortly after the cold front passes. Flooding is already occurring across Knox and Stark counties where 2-2.5" of rain already fell earlier today. More rain from the line of thunderstorms could aggravate the flooding. Beyond the very busy short term, we have various short waves expected to move across IL between Friday night and Monday night. With the colder air also arriving this weekend, most of any precipitation that does develop should fall as snow. The models are producing widely varying solutions as to amount and coverage of any precip during that time, but we wanted to at least acknowledge the potential for precip due to at least 2 models showing some precipitation produced by each wave. SHORT TERM...Tonight through Sunday. A line of storms will race across IL just ahead of the cold front. Forward motion of the storms is being measured at 60 mph, with a low level jet of 70 kts just above the LCL. Storms are moving from to the N-NE towards areas with snow cover and more stable air near the ground. We expect to see localized damaging winds from the storm gust fronts in areas along and south of the warm front, which generally extends from Galesburg to Bloomington at this point. Isolated tornadoes could develop as wind shear rapidly increases just ahead of the cold front. As storms move farther north over snow covered areas, storms should begin to lose the ability to blast damaging winds through the stable low level airmass to the ground. The severe thunderstorm watch goes until 6 pm for out SW counties, but an additional watch will likely be needed farther east and south of the warm front as the cold front moves across IL. Dense fog has caused travel hazards for areas north of Rushville to Lincoln to Bloomington, and a dense fog advisory will go through 6 pm. Shortly behind the cold front, very strong pressure rises will produce very strong winds for several hours, with the strongest gusts possibly as high as 60 mph in the first 3-4 hours behind the front. Pressure rises diminish somewhat later this evening, but sustained winds will likely remain around 30 mph gusting to 40 mph at times until midnight. We may be able to remove some of the wind warning headline a little before 3 am as conditions warrant. A band of light rain or snow may move into our west-northwestern counties this evening through just after midnight, but little to no snow accumulation is expected. The axis of coldest air behind the cold front will pass across our forecast area around 12z/6am Friday morning. Clouds will begin to clear out of our SW areas around that time, but lows should still remain in the mid 20s north and upper 20 south. Warming occurs through the day on Friday, as 850mb temps climb from -8C or -9C at 6 am to zero to -2C at 6 pm. West-southwest winds will remain brisk and help to push high temps into the 40s across the board. The first shortwave that could produce some light snow is forecast to arrive Friday night. The GFS and Canadian have been consistently showing that feature and a dusting to a half inch of snow across the northern counties. The 12z Canadian did back off a little on the QPF, but the 12z ECMWF has started pointing towards forcing for precip during that time over that area as well. The airmass cools down for Saturday, as high pressure builds into IL from the NW. The GFS and Canadian once again team up on a shortwave for Sunday, producing 0.5" to 1" of snow across our W and N counties. The NAM indicates some snow for our southeastern counties Sunday afternoon, while the ECMWF is not resolving that feature as well. More noticeably cooler highs are forecast for Sunday as readings top out about 10-12F degrees colder than Saturday. LONG TERM...Monday through Thursday. The third shortwave is projected to arrive later Monday morning or Monday afternoon. There is some agreement on this by the GFS, Canadian, and ECMWF. With 3 models in general agreement, we increased PoPs into the chance category across the north, for another 0.5 to 1" of snow through early Monday evening. A stronger push of cold air will arrive behind that wave, as 850mb temps drop to -16C to -18C by Tuesday evening. Lows should reach into the single digits above zero north of Peoria to Bloomington Tues night, with single digits N of I-70 Wed night. The coldest highs this week look to be on Thursday as readings remain in the teens north of a line from Rushville to Champaign. Light snow may return late next Thursday afternoon and Thursday night as yet another shortwave pushes into the area. Shimon && .AVIATION... ISSUED 1155 AM CST Thu Feb 20 2014 Warm front has lifted just north of KSPI/KDEC/KCMI, shifting winds back around to the south and gusting to around 25-30 knots, while east winds around 10 knots continue further north. Should see the front continue to lift northward over the next couple of hours. Have had some areas of dense fog primarily north of the front, as a significant increase in low level moisture moves in with the front, but this is likely to fade out in the next couple hours. Line of convection starting to form in central Missouri, and will move east through central Illinois mid to late afternoon. Have included about a 3 hour period of VCTS at each TAF site for now, and will update later to narrow down the time frame once the line becomes more mature. A cold front will pass by shortly behind the line of storms, switching winds to the west. Still looks like gusts of 35-45 knots will be likely this evening, as impressive pressure rises spread across the state in the wake of a deepening low pressure passage. Wraparound snow showers may spread as far south as KPIA/KBMI after 06Z. Have maintained the MVFR conditions through the night, before improvement early Friday morning. Winds by Friday morning not quite as high, but still gusting in the 30 knot vicinity. Geelhart && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY until 3 AM CST Friday FOR ILZ056-061>063-066>068- 071>073. HIGH WIND WARNING until 3 AM CST Friday FOR ILZ027>031-036>038- 040>055-057. FLOOD WATCH until 6 PM CST this evening FOR ILZ027>031-036>038- 040>053. DENSE FOG ADVISORY until 6 PM CST this evening FOR ILZ027>031- 036>038. &&
Hazardous weather outlook, Feb 20, 3:12 PM CST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CST THU FEB 20 2014 ILZ027>031-036>038-211200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 312 PM CST THU FEB 20 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT DENSE FOG WILL PERSIST ALONG AND NORTH OF A CANTON TO BLOOMINGTON LINE THROUGH 6 PM. STRONG THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 6 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOODING IS EXPECTED TO DEVELOP ALONG THE SPOON RIVER OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ040>053-211200- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MASON-MENARD-MORGAN- PIATT-SANGAMON-SCHUYLER-SCOTT-VERMILION- 312 PM CST THU FEB 20 2014 ...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 7 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 7 PM. ILZ054-055-057-211200- DOUGLAS-EDGAR-MOULTRIE- 312 PM CST THU FEB 20 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 7 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 35 TO 40 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 55 TO 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 7 PM. ILZ056-061>063-066>068-071>073-211200- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- RICHLAND-SHELBY- 312 PM CST THU FEB 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM CST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT BETWEEN 3 PM AND 7 PM. SMALL HAIL AND GUSTY WINDS WILL BE LIKELY. EXCESSIVE RAINFALL RATES ASSOCIATED WITH THE STORMS MAY LEAD TO LOCALIZED FLOODING. ONCE THE COLD FRONT PASSES...VERY STRONG WESTERLY WINDS WILL DEVELOP THIS EVENING. WINDS WILL INCREASE INTO THE 30 TO 35 MPH RANGE...WITH GUSTS POTENTIALLY REACHING 45 TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR RIVER FLOODING IS EXPECTED TO DEVELOP ALONG THE LITTLE WABASH...EMBARRAS...AND WABASH RIVERS OVER THE NEXT COUPLE OF DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 3 PM AND 7 PM. BARNES
In the hours before
Local storm report, Feb 20, 3:51 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
351 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FUNNEL CLOUD 1 E DIVERNON 39.57N 89.64W
02/20/2014 SANGAMON IL PUBLIC
NEAR I-55
&&
25Local storm report, Feb 20, 4:19 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
419 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND DMG 3 W ILLIOPOLIS 39.85N 89.30W
02/20/2014 SANGAMON IL LAW ENFORCEMENT
4 POWER POLES BLOWN DOWN AND SEVERAL OUTBUILDINGS
DESTROYED.
&&
25Local storm report, Feb 20, 4:29 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
429 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD SPRINGFIELD 39.78N 89.64W
02/20/2014 SANGAMON IL MESONET
ONE FOOT OF STANDING WATER AT SEVERAL INTERSECTIONS ON
THE SOUTHWEST SIDE OF SPRINGFIELD.
&&
25Local storm report, Feb 20, 4:43 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
443 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND DMG 2 W KINCAID 39.59N 89.45W
02/20/2014 CHRISTIAN IL EMERGENCY MNGR
15 POWER POLES SNAPPED JUST EAST OF POWER PLANT
0420 PM TSTM WND DMG PANA 39.39N 89.08W
02/20/2014 CHRISTIAN IL EMERGENCY MNGR
TREES AND POWER LINES DOWN NEAR TOWN
&&
25Local storm report, Feb 20, 4:49 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TORNADO 1 NE MECHANICSBURG 39.82N 89.38W
02/20/2014 SANGAMON IL EMERGENCY MNGR
7 OUTBUILDINGS DESTROYED. MINOR DAMAGE TO HOUSE. CAMPER
BLOWN OVER. SEVERAL POWER POLES SNAPPED.
0342 PM TSTM WND DMG 2 E DIVERNON 39.57N 89.62W
02/20/2014 SANGAMON IL EMERGENCY MNGR
ROOF BLOWN OFF BARN.
0405 PM TSTM WND DMG 1 W ILLIOPOLIS 39.85N 89.27W
02/20/2014 SANGAMON IL EMERGENCY MNGR
NUMEROUS POWER POLES BLOWN DOWN ON OLD RT. 36.
&&
25Local storm report, Feb 20, 4:59 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
459 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TORNADO 2 S PANA 39.36N 89.08W
02/20/2014 CHRISTIAN IL MESONET
TOUCHDOWN IN AN OPEN FIELD. NO REPORTS OF DAMAGE.
&&
25The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 8:02 PM CST | River Flood Warning | ILX | Clay, Richland | 7 days |
| Feb 19, 9:16 PM CST | High Wind Watch | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 6 hr |
| Feb 19, 11:12 PM CST | River Flood Warning | ILX | Fulton, Knox | 5 days |
| Feb 19, 11:12 PM CST | River Flood Warning | ILX | Fulton | 4 days |
| Feb 20, 3:15 AM CST | High Wind Warning | ILX | Cass, Champaign, Christian, DeWitt, Douglas, Edgar and 19 more | 20 hr |
| Feb 20, 3:15 AM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 24 hr |
| Feb 20, 11:46 AM CST | Areal Flood Warning | ILX | Knox, Stark | 5 hr |
| Feb 20, 2:20 PM CST | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon, Schuyler and 1 more | 40 min |
| Feb 20, 2:40 PM CST | Dense Fog Advisory | ILX | Fulton, Knox, McLean, Marshall, Peoria, Stark and 2 more | 2 hr |
| Feb 20, 2:45 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 30 min |
| Feb 20, 2:49 PM CST | Tornado Warning | ILX | Cass, Mason, Morgan, Scott | 26 min |
| Feb 20, 3:17 PM CST | Severe Thunderstorm Warning | ILX | Mason, Menard | 28 min |
| Feb 20, 3:29 PM CST | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 31 min |
| Feb 20, 3:49 PM CST | Tornado Warning | ILX | Christian, Sangamon | 26 min |
| Feb 20, 4:01 PM CST | Severe Thunderstorm Warning | ILX | Christian, Coles, Douglas, Macon, Moultrie, Piatt and 1 more | 59 min |
| Feb 20, 4:08 PM CST | Tornado Warning | ILX | DeWitt, Logan, Macon, Sangamon | 22 min |
| Feb 20, 4:09 PM CST | Flash Flood Warning | ILX | Sangamon | 5 hr |
| Feb 20, 4:11 PM CST | Tornado Warning | ILX | Christian, Shelby | 34 min |
| Feb 20, 4:40 PM CST | Tornado Warning | ILX | Coles, Douglas, Moultrie, Piatt, Shelby | 35 min |
| Feb 20, 4:47 PM CST | Tornado Warning | ILX | Effingham, Moultrie, Shelby | 28 min |
| Feb 20, 5:12 PM CST | Tornado Warning | ILX | Coles, Douglas, Edgar | 33 min |
| Feb 20, 5:14 PM CST | Tornado Warning | ILX | Clark, Coles, Cumberland, Edgar | 31 min |
| Feb 20, 5:42 PM CST | Flash Flood Warning | ILX | DeWitt, Macon, Moultrie, Piatt, Shelby | 6 hr |
| Feb 20, 5:45 PM CST | Tornado Warning | ILX | Edgar, Vermilion | 30 min |
| Feb 20, 5:48 PM CST | Flash Flood Warning | ILX | Champaign, Clark, Clay, Coles, Crawford, Cumberland and 7 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.